Skip to Content

Does therapeutic effect of venlafaxine decrease using for so long time (2-3 years or more)?

Responses (2)

WildcatVet 22 Sep 2017

Yes, antidepressants can occasionally *poop out* after long-term use. Sometimes a simple dosage adjustment is all you need or an add-on like Abilify or Rexulti, but some people may need to consider switching to another antidepressant.
Talk to your doctor about your current symptoms and get her/his professional advice, okay?
Regards, Wildcat

eczpin 22 Sep 2017

Actually I'm a Ph D student at pharmacology. And also taking venlafaxine for 4 months. I met psychiatric drugs when I was undergraduate (7 years ago). My diagnosis is general anxiety disorder. I started with cipralex. I took it for 6 months and I didn't take any of them for 2-3 years. But then I had a trawma and cipralex didnt work . I took venlafaxine 37.5 XR for 1 year. I gave up it by tapering. about 4 months ago I depressed again and my doctor started venlafaxine 37,5 after 1 week 75 mg. Now I'm 30 years old. I and my husband want to have a baby . So I want to give up venlafaxine.

I'm so worrying about leave up venlafaxine during pre, peri pregnancy and breast-feeding.

Thank u for information :)

DaynaS 22 Sep 2017

Yes sometimes after using an antidepressant for a certain time the effect will decrease, this could happen with many other drugs too. Happy to help.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions